MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-36-209-W
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: "upon deployment of the device, it was moving backwards and then upon surgeon manipulating it jumped forward and encroached on the arch vessels (innominate & left common carotid artery)lcca)).The left subclavian artery (lsa) was planned for coverage as a lcca-lsa bypass was done prior.Upon an angio the lcca had a fair amount of coverage that required stenting to ensure the vessel remains open.Final result of the case was as planned with no endoleak and all vessels preserved.No preexisting conditions or comorbidities present.".
 
Event or Problem Description
Additional information 10apr2024: did the product cause or contribute to the need for additional procedures? yes, stented the left common carotid in the same procedure.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: upon deployment of the zta-p-36-209-w (complaint device), it was moving backwards and then upon surgeon manipulating it jumped forward and encroached on the arch vessels (innominate artery and lcca (left common carotid artery).The lsa (left subclavian artery) was planned for coverage as a lcca-lsa bypass was done prior.Upon an angiography the lcca had a fair amount of coverage that required stenting to ensure the vessel remains open.Final result of the case was as planned with no endoleak and all vessels preserved.Lcca was stented in the same procedure.No preexisting conditions or comorbidities present.As reported, the physician did not experience any difficulties with advancement of the device.A preoperative ct (computed tomography) study was provided and reviewed by an imaging expert.Per the imaging review "this is a type 2 arch with broad appearance and relatively flat central segment at the arch vessel origins.The roc (radius of curvature) is 28 to 29 mm.A type 2 aortic dissection begins at the lsa origin and appears thrombosed at the proximal segment of the false lumen.Perfusion of the false lumen begins about 49 mm distal to the lsa where a small entry tear is seen.The dissection continues through the descending ta with dual lumen perfusion and terminates just below the celiac origin with full re-expansion of the true lumen at the level of the sma.The proximal neck diameter is 33 mm at the lcca, 33 mm at the lsa (10 mm from lcca), and then dilates to 36 x 38 mm at 20 mm below the lcca including the false lumen.The true lumen diameter here is 31 to 32 mm.The maximum ta diameter is 41 mm at the proximal to mid segment".Per the impressions in the imaging review "there are no concerning anatomic findings with the aortic arch on the preop imaging.The complaint is most likely due to operator technique during deployment, specifically regarding appropriate forward pressure during deployment to prevent distal migration, and then excessive subsequent forward pressure during deployment to try to advance the device proximally again, resulting in the device suddenly jumping forward".Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information and imaging review, it is likely that forward pressure during deployment contributed to the stent graft was implanted more proximal than expected and partially covered the lcca.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key19018944
Report Number3002808486-2024-00059
Device Sequence Number12804987
Product Code MIH
UDI-Device Identifier10827002353562
UDI-Public(01)10827002353562(17)260327(10)E4388068
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Catalogue NumberZTA-P-36-209-W
Device Lot NumberE4388068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale